It sounds like the emergency doctor was just trying to patch you up until you had a chance to see your regular doctor. You shouldn't suffer any serious side effects from not tapering off a 5-day treatment of Prednisone. I've read that short term use (under 7 days) does not require tapering, although tapering after taking the medication for more than 3 days is advantages to avoid development of minor symptoms of steroid withdrawal [from short-term use].
I do find it upsetting if a doctor does not take the time to explain things. Perhaps the doctor (being used to providing short-term treatments) is not used to patients having to taper off the medicine and that's why he/she gave no explanations.
Joy - 47 yrs and counting
Diagnosed w/ UC Dec 06
Currently in remission
Lexapro (for stress)
Vitamins (a whole bunch of them)
Anti-inflammatory foods: turmeric, seaweed, garlic...
Avoid: anything with high-fructose corn syrup, foods high in fructose
Post Edited (subdued) : 1/16/2009 1:10:03 AM (GMT-7)